MAUDE Adverse Event Report: STRYKER SPINE-FRANCE DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48080230
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the snake arm broke during the case and did not affect the patient outcome.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment; upon manufacturing history review, device was found to be more than 6 years old.No relevant manufacturing issues were identified as all units met stryker specifications.Per email correspondence with the sales rep, the instrument has been used 50+ times.The surgical technique states that the snake arm should be properly reset and lubricated between uses.According to the general instrument instructions for use, instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, disposal attention.Instruments must be examined for wear or damage prior to surgery.The possible root causes of the reported product issue are - normal wear and tear of instruments and not lubricating the snake arm properly between uses as mentioned in the surgical technique.
 
Event or Problem Description

Brand Name
DECOMPRESSION TUBE SNAKE ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5932247
Report Number0009617544-2016-00357
Device Sequence Number10966492
Product Code LXH
UDI-Device Identifier07613327263909
UDI-Public(01)07613327263909
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48080230
Device Lot Number108602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/07/2016
Supplement Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1